MAUDE Adverse Event Report: SYNTHES GMBH 3.5 VA LCK SCRW/SLF-TP/STRD/70; SCREW,FIXATION,BONE

SYNTHES GMBH 3.5 VA LCK SCRW/SLF-TP/STRD/70; SCREW,FIXATION,BONE
Model Number 02.127.170
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: hrs.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: photo investigation: the device was not returned.A photo-investigation was performed on the images provided.The images depicted a screw resting on a screw rack.Plates were observed within a case.No damage, defects, or malfunctions were noted in the images.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint was not confirmed.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: part: 02.127.170.Lot: 66p9609.Manufacturing site: (b)(4).Release to warehouse date: 06.Nov.2020.A manufacturing record evaluation was performed for the finished device 02.127.170 lot: 66p9609 and no non-conformances was identified related to issue described within the complaint.The non-conformity refered within the dhr is related to documentation error and do not have direct impact on the described complaint condition.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown procedure, the 3.5 va locking screw did not lock the unknown plate.There is no further information available.Concomitant device reported: unknown variable angle plate (part# unknown; lot# unknown; quantity: 1).This report is for one (1) 3.5 va lck scrw/slf-tp/strd/70.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: 3.5 va lck scrw/slf-tp/strd/70 (part# 02.127.170, lot# 66p9609) was returned and received at us cq.Upon visual inspection at cq, it is observed that the threads of the device look good without any damage.The head of the device was stripped, and a red tape was sticked on the threads which would not contribute to the complaint condition.The red tape was removed, and no issues were found that would impact the complaint condition.The complaint cannot be confirmed for 3.5 va lck scrw/slf-tp/strd/70 (part# 02.127.170, lot# 66p9609).A definitive root cause could not be identified for the reported problem.It is possible that the head of the screw got stripped due to unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 02.127.170; lot: 66p9609; manufacturing site: grenchen; release to warehouse date: 06.Nov.2020.A manufacturing record evaluation was performed for the finished device 02.127.170 lot: 66p9609 and no non-conformances was identified related to issue described within the complaint.The non-conformity refered within the dhr is related to documentation error and do not have direct impact on the described complaint condition.,part: 02.127.170; lot: 66p9609; manufacturing site: grenchen; release to warehouse date: 06.Nov.2020.A manufacturing record evaluation was performed for the finished device 02.127.170 lot: 66p9609 and no non-conformances was identified related to issue described within the complaint the non-conformity refered within the dhr is related to documentation error and do not have direct impact on the described complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5 VA LCK SCRW/SLF-TP/STRD/70
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11638176
Report Number8030965-2021-02737
Device Sequence Number3196791
Product Code HWC
UDI-Device Identifier10886982043368
UDI-Public10886982043368
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.127.170
Device Catalogue Number02.127.170
Device Lot Number66P9609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/26/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES.